Doctor insights on:
Yes: Haldol (haloperidol) is an antipsychotic that can cause extrapyramidal symptoms. These symptoms can be Parkinson's like (tremor, shuffling walk), dystonic (sustained contractions of muscle groups, some cause abnormal posture) or akathisia (feeling of restlessness). Akineton is a medication that helps treat the above side effects that can occur with Haldol (haloperidol) and other antipsychotic medications. ...Read more
Akinetin allergy: Allergic to itGet a more detailed answer ›
Stop taking haldol (haloperidol) 5 mg a day after a month an half of taking it and continuing taking akineton 2mg at day can avoid the withdrawal effects of haldol (haloperidol)?
Akathesia: Alathesia can be a b****, that's for sure. Have you tried Cogentin or artane? Sometimes, diffetent ones work better. I will go as high as 2mgs three times/day of Cogentin (benztropine), if needed. Of course, benztropine has side effects too. A little benedryl can help. I don't love inderal- too sedating, but low dose nadalol can be helpful. Check with your dr, no matter what. ...Read moreSee 1 more doctor answer
Dopamine caused muscle stiffnes and inability to move.Took abilify (aripiprazole) and akineton and was getting worse,when stopped them I started to move easier. Why?
DA is busy in brain: I assume you meant L-dopa not dopamine? Abilify (aripiprazole) blocks dopamine receptors but also activates dopamine receptors. So depending on where it acts in the brain and relative dopamine level the effect can be variable. Movement control is a balance between the activity of dopamine and acetylcholine. Drugs that block or increase activity of either one can cause movement issues. Talk to your doctor(s) ...Read more
Taking dopamine caused me muscle rigidity and an inability to move.Then took abilify (aripiprazole) and akineton and was getting worse. Stoped them and walked better?
That's a good -: -statement that is followed by a question mark. That in and of itself does not make it a question. ...Read more
Hi.How to know when I have to stop taking risperidon, escitalopram and biperiden? Im taking this meds for 2 months now.
Ask your doctor: While you do not say why you are taking these medications, they are medications that in this combination would not be prescribed without significant symptoms; ie, the problems for which these might have been prescribed are not of short term duration, or that there may have a high risk of recurrence; ergo, it'se unlikely that two months will set everything aright bring this question to your md. ...Read moreSee 1 more doctor answer
Does dopamite(dopamine supplement) increase more dopamine level or prescribed medicine like biperiden(dopamine reuptake inhibitor) does?
Hi. Im taking risperadone.But I have difficulty swallowing food, my doc advice me to take biperiden. Any comment?
Dystonia: Depending on the dose, Risperidone (and other antipsychotic medications) can cause dystonic reactions such as muscle stiffness and difficulty swallowing. Biperiden is an anticholinergic medication which may help combat this side effect. If someone absolutely needs the amount of Risperidone prescribed, taking the anticholinergic is reasonable. Talk with your doctor about your concerns. ...Read more